Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 10, 2007, 3:43 PM EDT for Franklin County, Massachusetts. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 3:43 PM EDT (19:43 UTC)
- Expired
- May 10, 2007, 4:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Franklin County, MA
The radar
The Albany radar (KENX), 116 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 101944 SVRBOX MAC011-102015- /O.NEW.KBOX.SV.W.0004.070510T1943Z-070510T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 343 PM EDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS REISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF GREENFIELD... * UNTIL 415 PM EDT * AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLRAIN...OR ABOUT NEAR GREENFIELD...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEYDEN AND BERNARDSTON BY 400 PM EDT... LAT...LON 4273 7269 4273 7245 4249 7265 4258 7277 $$ WTB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:00 AM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 10, 11:00 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1100 AM EDT THU MAY 10 2007 .SYNOPSIS... SUMMER LIKE WARMTH WILL CONTINUE INTO FRIDAY AWAY FROM THE SOUTH COAST. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE ACROSS THE INTERIOR THIS AFTERNOON/EVENING. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS ON FRIDAY...AS A COLD FRONT MOVES THROUGH THE REGION. COOLER AND DRIER WEATHER WILL FOLLOW SATURDAY AND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DENSE FOG ADVISORY EXPIRED AT 11 AM. VISIBILITIES HAVE BEGUN TO IMPROVE ALONG S COAST...CAPE COD AND ISLANDS LATE THIS MORNING. NANTUCKET IS STILL REPORTING DENSE FOG BUT CONDITIONS ARE EXPECTED TO IMPROVE THERE WITHIN A COUPLE OF HOURS. MAIN CONCERN FOR DENSE FOG THIS AFTERNOON IS ON S COASTAL WATERS. LOW CLOUDS HAVE ERODED ON MUCH OF S COAST BUT IS MORE PERSISTENT ON CAPE COD AND ISLANDS. WE EXPECT TO SEE SOME BREAKS IN STRATUS DECK EARLY THIS AFTERNOON...BEFORE CLOUDS/FOG BECOME MORE WIDESPREAD BETWEEN 3 AND 6 PM. AS FOR SHOWER/TSTM THREAT...MOST OF THE REGION WILL REMAIN DRY THIS AFTERNOON AS ACTIVITY IS FOCUSED CLOSER TO UPPER LOW AND SURFACE COLD FRONT OVER WESTERN/CENTRAL NY. HOWEVER...12Z NAM CONTINUES TO INDICATE A LOW CHANCE OF SHOWERS OR ISOLATED THUNDERSTORMS LATE THIS AFTERNOON FROM E SLOPES OF BERKSHIRES INTO CT VALLEY...AS A WEAK SHORT WAVE REACHES WESTERN NEW ENGLAND. SPC HAS A SLIGHT RISK OF SEVERE WEATHER TO OUR W TODAY...BUT DOES INCLUDE FAR WESTERN MA. THIS IS MAINLY FOR ANY ACTIVITY THAT REACHES NEW ENGLAND BEYOND NEAR TERM PERIOD. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... SHOWERS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT FROM WEST TO EAST /ESPECIALLY NORTHWEST OF I95/...IN RESPONSE TO SHORT WAVE MOVING ACROSS THE REGION. DESPITE SURFACE COLD FRONT LAGGING WELL BEHIND MID LEVEL TROF...MODELS AGREE ON SUFFICIENT MID LEVEL LIFT/INSTAB AND DEEP LAYER MOISTURE FOR INCREASED SHOWER THREAT. GIVEN MARGINAL MID LEVEL INSTAB AND LIFT...INCLUDED A SLIGHT CHANCE OF THUNDER. AREAS OF DENSE FOG WILL LIKELY OVERSPREAD THE SOUTH COAST AND ISLANDS TONIGHT AND MAY TRAVERSE FARTHER NORTH AS BOUNDARY LAYER FLOW BECOMES MORE SOUTHERLY. IT WILL BE ANOTHER MILD NIGHT AS TEMPERATURES ONLY DIP INTO THE UPPER 50S AND LOWER 60S AS DEW PTS REMAIN SOMEWHAT HIGH FOR THIS TIME OF YEAR. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... ELEVATED SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS SHOULD BE ON GOING AT 12Z FRIDAY...GENERALLY TO THE NORTHWEST OF I-95. THIS IS IN RESPONSE TO STRONG SHORTWAVE MOVING ACROSS THE REGION. THE SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE EASTERN HALF OF THE REGION DURING THE MORNING HOURS. THE UPPER LEVEL ENERGY MOVES EAST OF THE REGION FRIDAY AFTERNOON...BUT THE COLD FRONT LAGS BEHIND. WITH MID LEVELS OF THE ATMOSPHERE DRYING...WE SHOULD SEE PARTIAL SUNSHINE DEVELOP AWAY FROM THE SOUTH COAST/CAPE/ISLANDS. EVEN THOUGH THE MAIN DYNAMICS WILL HAVE PASSED TO THE EAST OF THE REGION...SURFACE DEWPOINTS SHOULD RISE INTO THE LOWER 60S. ITS FAIRLY COLD ALOFT WITH 700 MB TEMPERATURES AROUND +2C. MOS GUIDANCE LOOKS TOO COOL TO THE NORTHWEST OF I-95...WHERE VEERING WINDS SHOULD ALLOW THE MERCURY TO RISE BETWEEN 75 AND 80 DEGREES. THIS WILL PROVIDE BETWEEN 500 AND 1000 J/KG OF CAPE. THEREFORE...WE DO EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE COLD FRONT FRIDAY AFTERNOON. WILL RUN WITH 30 TO 40 POPS SINCE AREAL COVERAGE MAY BE SOMEWHAT LIMITED WITH THE MID LEVEL DRYING. WIND FIELDS AND INSTABILITY PARAMETERS DO NOT APPEAR TO BE ENOUGH FOR SEVERE WEATHER...BUT A FEW OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. AS IS TYPICAL FOR THIS TIME OF YEAR...A STRONG MARINE LAYER WILL BE EXIST SOUTHEAST OF I-95 WITH SOUTH TO SOUTHWEST SURFACE WINDS. IN FACT...PORTIONS OF THE SOUTH COAST SHOULD ONLY SEE HIGHS IN THE 60S AND NANTUCKET SHOULD REMAIN IN THE UPPER 50S. THEREFORE...THE SCATTERED SHOWERS AND THUNDERSTORMS SHOULD RAPIDLY WEAKEN AS THEY MOVE SOUTHEAST OF THE I-95 CORRIDOR INTO THE MORE STABLE AIR. THEREFORE...WILL JUST CARRY SLIGHT CHANCE POPS ACROSS THIS REGION. DRIER AIR WILL WORK INTO THE REGION FRIDAY NIGHT. MEX GUIDANCE LOOKS GOOD WITH LOWS IN THE UPPER 40S TO LOWER 50S...WITH MID 50S EXPECTED IN THE URBAN HEAT ISLAND OF BOSTON. A COOLER BUT BEAUTIFUL WEEKEND IS IN STORE FOR SOUTHERN NEW ENGLAND. THE 00Z GFS IS AN OUTLIER AND BRINGS RAIN TO THE REGION SOUTH OF THE MA PIKE SATURDAY NIGHT AND SUNDAY MORNING. HOWEVER...ITS NOT SUPPORTED BY ITS ENSEMBLES OR ANY OTHER MODEL. THEREFORE...WILL CONTINUE WITH A DRY FORECAST WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES. HIGH TEMPERATURES SHOULD BE WELL UP INTO THE 60S TO NEAR 70...ALTHOUGH IT WILL BE A BIT COOLER ALONG THE COAST WITH SEA BREEZES. THE DRY AIRMASS IN PLACE SHOULD ALLOW FOR LOW TEMPERATURES TO FALL INTO THE 30S ACROSS THE OUTLYING AREAS...SO WE WILL HAVE TO BE CONCERNED ABOUT THE POTENTIAL FOR FROST PARTICULARLY ACROSS NORTHWEST MA AND SOUTHWEST NH. MEANWHILE... LOW TO MID 40S ARE EXPECTED IN THE URBAN HEAT ISLANDS OF BOSTON AND PROVIDENCE. WARMER MID LEVEL AIR WILL WORK BACK INTO THE REGION ON MONDAY. THEREFORE...WILL GO WITH HIGHS MAINLY IN THE UPPER 60S AND LOWER 70S WHICH IS A TAD ABOVE GUIDANCE. THE NEXT COLD FRONT WILL BRING THE CHANCE OF RAIN SHOWERS MONDAY NIGHT AND OR TUESDAY. HIGHS SHOULD AT LEAST WARM WELL INTO THE 70S ON TUESDAY AND TACKED ON A FEW DEGREES TO GUIDANCE NUMBERS. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... VFR EXPECTED INTO AFTERNOON EXCEPT FOR IFR ON IMMEDIATE S COAST... CAPE COD AND ISLANDS. BRIEF WINDOW OF VFR POSSIBLE THERE 17Z- 20Z BEFORE IFR/LIFR RETURNS AND LASTS INTO FRI MORNING. FOR REST OF TERMINALS...CONDITIONS WILL LOWER TO MVFR AFTER 00Z WITH AREAS OF IFR NEAR COAST. OUTLOOK FRIDAY THROUGH MONDAY: VLIFR CEILINGS POSSIBLE ON THE SOUTH COAST/CAPE/ISLANDS FRIDAY MORNING...WITH MVFR/MARGINAL IFR CONDITIONS EXPECTED ELSEWHERE. CONDITIONS SHOULD IMPROVE TO VFR NORTHEAST OF I-95 FRIDAY AFTERNOON EXCEPT FOR LOCAL REDUCTIONS POSSIBLE IN SCATTERED SHOWERS/THUNDERSTORMS. CONDITIONS WILL PROBABLY REMAIN AT IFR/MVFR ALONG THE SOUTH COAST/CAPE AND ISLANDS THROUGH THE AFTERNOON. ALL LOCATIONS SHOULD SEE VFR CONDITIONS BY FRIDAY NIGHT BEHIND THE COLD FRONT. VFR CONDITIONS WILL CONTINUE RIGHT THROUGH THE WEEKEND AND PROBABLY INTO AT LEAST PART OF MONDAY. && .MARINE... MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR AREAS OF DENSE FOG ON S COASTAL WATERS. FOG WILL THIN THIS AFTERNOON...ESPECIALLY NEAR SHORE...BEFORE REFORMING TONIGHT. AS FOR WAVES/SEAS...SOUTHEAST SWELLS OF 2-4 FT ACROSS THE SOUTHERN WATERS WILL CONTINUE INTO TONIGHT. THESE SWELLS ARE FROM THE SUBTROPICAL LOW OFF THE SOUTHEAST STATES. FOR THE EASTERN MA WATERS...ONLY 1-2 FT SWELLS WILL IMPACT THIS AREA THROUGH TONIGHT. IN THE LONG TERM...AREAS OF DENSE FOG OVER THE WATERS WILL CONTINUE TO RESTRICT VISIBILITIES ON FRIDAY. A COLD FRONT WILL MOVE THROUGH THE WATERS FRIDAY NIGHT...FINALLY SCOURING OUT THE FOG. OTHERWISE...WE MAY HAVE A BRIEF PERIOD OF MARGINAL SCA WINDS EARLY SATURDAY MORNING BEHIND THE COLD FRONT. OTHERWISE...IT LOOKS RATHER QUITE ON THE WATERS THROUGH EARLY NEXT WEEK. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK NEAR TERM...JWD SHORT TERM...NOCERA LONG TERM...FRANK AVIATION...JWD MARINE...JWD
Hazardous weather outlook, May 10, 5:04 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 504 AM EDT THU MAY 10 2007 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-110915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- 504 AM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-021-RIZ005>008-110915- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- 504 AM EDT THU MAY 10 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022>024-110915- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 504 AM EDT THU MAY 10 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-270-110915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- 504 AM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DENSE FOG WILL PERSIST ACROSS THE SOUTH COASTAL WATERS NORTHWARD INTO CAPE COD BAY AND THE ADJACENT WATERS. FOG MAY BRIEFLY BURN OFF THIS AFTERNOON AND THEN REDEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DENSE FOG MAY LINGER INTO FRIDAY MORNING ACROSS THE SOUTH COASTAL WATERS INCLUDING CAPE COD BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 10, 2:44 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL CHARLEMONT 42.63N 72.88W
05/10/2007 E0.75 INCH FRANKLIN MA AMATEUR RADIO
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:20 AM EDT | Marine Weather Statement | BOX | 23 hr | |
| May 10, 2:35 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 40 min |
| May 10, 3:16 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 29 min |
| May 10, 3:37 PM EDT | Flash Flood Warning | BOX | Franklin | 53 min |
| May 10, 4:50 PM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth | 16 hr |
| May 10, 6:12 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 63 min |
| May 10, 6:27 PM EDT | Flash Flood Warning | BOX | Franklin | 93 min |
| May 10, 7:15 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 26 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.